Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Methyleprednisolone and smoking, burning in hands and knees - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3573 Questions
User :   I'm on methylprednisolone and smoking is that bad?
Doctor :   hi
Doctor :  
ok
Doctor :  
since when you are having these?
User :   yeah just a little soreness 3 day now
User :   its the 6 day dose pack
Doctor :  
ok
Doctor :  
the blood levels of methylprednisolone or the naturally produced cortisol increases on smoking
Doctor :  
so it is best to avoid smoking while on th e drug
Doctor :   as the nicotine present would increase the cortisol and related hormones leadind to occurence of the adverse effects
Doctor :  
on the body
Doctor :  
which would include visual disturbances,
Doctor :   frequent urination, increased thirst,
User :   yeah just took the last two for the day and was smoking now my hands and knees have a slight burning
Doctor :   Increased appetite, greater susceptibility to infections, increased blood pressure
Doctor :   indigestion, nervousness, insomnia
Doctor :   Change in skin color, blistering and burning sensation

Doctor :  
your symptoms could be due to the effect of the nicotine on the cortisol and other hormones beimg in higher concentration in body
Doctor :  
along with this methylprednisolone that you are taking.
Doctor :   have you followed what I have said?
User :   yea I have
Doctor :  
is there anything else i can help you with?
User :   was on levaquin before and this is same as what happened on that and smoking stopped that and started this new drug
Doctor :  
ok
Doctor :  
are you having any other symptoms at present?
Doctor :  
what medications are you taking now?
User :   sweating. only the methylprednisolone
Doctor :  
ok
Doctor :  
then i would suggest to stop smoking and see if this helpd the symptoms to resolve
Doctor :  
if not then report back to the doctor who prescribed it to you
Doctor :  
to see if yu can be given alternate medications
Doctor :  
have you followed?
User :   ok thanks seeing him tomorrow
Doctor :  
is there anything else you would like to ask me?
User :   no thanks
Doctor :  
Please fill the feedback form say done when done.
User :   thanks im done
Doctor :   Thanks for consulting me. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
Question is related to
Drug/Medication
Treatment/Therapy
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor